Comptes Rendus
Partial Differential Equations/Probability Theory
An analytic approach to the ergodic theory of a stochastic variational inequality
Comptes Rendus. Mathématique, Volume 350 (2012) no. 7-8, pp. 365-370.

In an earlier work made by the first author with J. Turi (Degenerate Dirichlet Problems Related to the Invariant Measure of Elasto-Plastic Oscillators, AMO, 2008), the solution of a stochastic variational inequality modeling an elasto-perfectly-plastic oscillator has been studied. The existence and uniqueness of an invariant measure have been proven. Nonlocal problems have been introduced in this context. In this work, we present a new characterization of the invariant measure. The key finding is the connection between nonlocal PDEs and local PDEs which can be interpreted with short cycles of the Markov process solution of the stochastic variational inequality.

Dans un travail précédent du premier auteur en collaboration avec Janos Turi (Degenerate Dirichlet Problems Related to the Invariant Measure of Elasto-Plastic Oscillators, AMO, 2008), la solution dʼune inéquation variationnelle stochastique modélisant un oscillateur élastique-parfaitement-plastique a été étudiée. Lʼexistence et lʼunicité dʼune mesure invariante ont été prouvées. Des problèmes nonlocaux ont été introduits dans ce contexte. Le point clé est le lien entre des EDPs nonlocales et des EDPs locales qui peuvent être interprétées comme les cycles courts du processus de Markov solution de lʼinéquation variationnelle stochastique.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2012.03.011

Alain Bensoussan 1, 2, 3; Laurent Mertz 4

1 International Center for Decision and Risk Analysis, School of Management, University of Texas at Dallas, Box 830688, Richardson, Texas 75083-0688, USA
2 Graduate School of Business, the Hong Kong Polytechnic University, Hong Kong
3 Graduate Department of Financial Engineering, Ajou University, Suwon 443 749, Republic of Korea
4 Université Pierre-et-Marie-Curie–Paris 6, laboratoire Jaques-Louis-Lions, 4, place Jussieu, 75005 Paris, France
@article{CRMATH_2012__350_7-8_365_0,
     author = {Alain Bensoussan and Laurent Mertz},
     title = {An analytic approach to the ergodic theory of a stochastic variational inequality},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {365--370},
     publisher = {Elsevier},
     volume = {350},
     number = {7-8},
     year = {2012},
     doi = {10.1016/j.crma.2012.03.011},
     language = {en},
}
TY  - JOUR
AU  - Alain Bensoussan
AU  - Laurent Mertz
TI  - An analytic approach to the ergodic theory of a stochastic variational inequality
JO  - Comptes Rendus. Mathématique
PY  - 2012
SP  - 365
EP  - 370
VL  - 350
IS  - 7-8
PB  - Elsevier
DO  - 10.1016/j.crma.2012.03.011
LA  - en
ID  - CRMATH_2012__350_7-8_365_0
ER  - 
%0 Journal Article
%A Alain Bensoussan
%A Laurent Mertz
%T An analytic approach to the ergodic theory of a stochastic variational inequality
%J Comptes Rendus. Mathématique
%D 2012
%P 365-370
%V 350
%N 7-8
%I Elsevier
%R 10.1016/j.crma.2012.03.011
%G en
%F CRMATH_2012__350_7-8_365_0
Alain Bensoussan; Laurent Mertz. An analytic approach to the ergodic theory of a stochastic variational inequality. Comptes Rendus. Mathématique, Volume 350 (2012) no. 7-8, pp. 365-370. doi : 10.1016/j.crma.2012.03.011. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2012.03.011/

[1] A. Bensoussan; J.-L. Lions Contrôle impulsionnel et inéquations quasi variationnelles, Dunod, Paris, 1982

[2] A. Bensoussan; J. Turi Degenerate Dirichlet problems related to the invariant measure of elasto-plastic oscillators, Applied Mathematics and Optimization, Volume 58 (2008) no. 1, pp. 1-27

[3] A. Bensoussan; J. Turi On a class of partial differential equations with nonlocal Dirichlet boundary conditions, Applied and Numerical Partial Differential Equations, Volume 15 (2010), pp. 9-23

Cited by Sources:

This research was partially supported by the ANRT, a grant from CEA, Commissariat à lʼénergie atomique and by the National Science Foundation under grant DMS-0705247. A large part of this work was completed while one of the authors was visiting the University of Texas at Dallas and the Hong Kong Polytechnic University. We wish to thank warmly these institutions for the hospitality and support.

Comments - Policy